I am 24 years old. I always get a terrible headache and it comes before, during or after my periods. It makes me vomit. It started four years ago. Is it normal? Please advise.
IT sounds like you have migraine headaches that are related to your periods (menstrual migraine).
A migraine starts suddenly, is usually one-sided, associated with vomiting and is severe.
It lasts for hours to a few days. Women suffer from it more than men. For many women, the headache comes around the time of the menstrual cycle.
Menstrual migraines can be prevented. Use painkillers called NSAIDS (Ibuprofen, Indomethacin, Mefenamic acid, etc), three days prior to your period. Continue taking them till the end of the period. Remember to take the tablets with food.
These headaches are related to the Combined Contraceptive pill, so your doctor or family planning adviser may advise you to change to another family planning method. It may also help to decrease your salt intake immediately before your period.
There are other drugs which can be used to control or prevent migraines when they occur. See your doctor about them.
I get menstrual headaches